A case of steroid-induced mania following lamotrigine-induced drug reaction with eosinophilia and systemic symptoms (DRESS): a cautionary tale.
Аннотация
Drug reaction with eosinophilia and systemic symptoms is a severe cutaneous adverse reaction frequently associated with lamotrigine, an antiepileptic drug also used to treat bipolar disorder. Although a mainstay of therapy for drug reaction with eosinophilia and systemic symptoms is oral corticosteroids, steroids should be used with caution in patients with bipolar disorder, as mania is a well-known drug side effect. We present a case of a 21-year-old female patient with bipolar disorder who was treated with prednisone for lamotrigine-induced drug reaction with eosinophilia and systemic symptoms, and subsequently experienced steroid-induced mania, exacerbated by an unopposed antidepressant medication. This resulted in involuntary hospital admission under psychiatry, which was profoundly distressing for the patient. We present this case as a reminder to screen for risk of mania in patients receiving systemic corticosteroids, and to carefully assess concurrent antidepressant use when discontinuing mood stabilizers like lamotrigine.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.